MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V437QR-30
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device was returned to olympus for inspection and the reported failure confirmed.On visual inspection, the brazing joint of the operating pipe was broken off.The broken part of the operating pipe stuck in the handle.After removing of the broken part that we detected that the distal part was found deformed.The coil sheath became misaligned.The basket wire was deformed a root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: due to various factors such as the shape, numbers, hardness of the calculus, a force beyond the strength resistance was applied to the device during the lithotripsy.Since the basket was deformed, the misalignment of the coil sheath had occurred.The operating pipe broke at the welded portion.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that during an elective an endoscopic retrograde cholangiopancreatography procedure under sedation with propofol, the locking rod of the single use mechanical lithotriptor broke directly at the end of the bml handle, and rest remained stuck in the handle during mechanical lithotripsy.The basket broke off from the device and remained in the patient, with the wires still attached and accessible in contact with the basket.The basket itself had enclosed a large intraductal calculus and could not initially be removed from the dhc.An emergency lithotripsy set from a third-party company was then used.The wires were inserted into this device and the stone was lithotripsied, and the defective basket was successfully retrieved from the patient by pulling it out by wires of the other device but the concretions remained inside the bile duct.The patient then underwent further treatment, including stent placement and plan a cholangioscopy with ehl.The procedure was completed with a significant delay of approximately 40 minutes the patient remained hemodynamically stable.There were no reports of patient harm or complications.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24525833
Report Number9614641-2026-00262
Device Sequence Number12892438
Product Code LQC
UDI-Device Identifier04953170218415
UDI-Public04953170218415
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V437QR-30
Device Lot Number51K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SINGLE USE BML HANDLE V , MAJ-2502 , 3ZK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown